advertisement
Question
Posted by: Anon | 2008/09/01

Lillyfluoxetin no longer effective

A few years ago I suffered from major depression because of my husbands affair and a drastic move to another country. I slowly weaned myself off the Lillyfluoxetin about 18 months ago. About a month ago, I started having these episodes of a racing heartrate. I am not sure if they are panic attacks or not. Anyway, my gynae put me back onto Lilly yet I still experience these episodes. I have not been back to the gynae as I have to make a special trip of about 400km to see him but I feel as if the Lilly is now ineffective. Should I be on something else?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

The chemical aspects of a depression can be helped by ADs like Fluoxetine, but obviously not the psychsocial aspects of relationship problems. There can be many causes of episodes of a rapid heart beat, and its best to have this checked on firtly by a physician or GP, and if that finds you physically fit, then by a psychiatrist. This would be better than relying on the psychiatric knowledge of a gynae ( or the gynae know,ledge of a shrink! ) ; its impossible, unfortunately, to tell you what you would best be taking, without a careful assessment and diagnosis -- and not by a gynae. Is there a good general physician nearer than 400 K ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Anon | 2008/09/03

Hey, what dosage are you on? I had to up to 40mg a few months after starting Lily-fluoxetine, and now its going much better - almost normal, but please hear what CS said - meds alone don' t help 100%. Even if you get a good self-help book it will help you a lot. The meds can only up your serotonin so much, you will need to get some exercise, do some things that please you and also get good sleep to optimise your serotonin levels. Believe me, I' m a mom, pg again, in a senior job, and on ADs. Its taken me 10 months to get back on my feet again, and it only works as long as I keep up the exercise (just going for a walk every day) and make sure I sleep enough.

Reply to Anon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement